Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

September 1, 2021Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Sep 1, 2021, 3:02 PM CDT for Lafayette Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 3:02 PM CDT (20:02 UTC)
Expired
Sep 1, 2021, 3:45 PM CDT
In force
43 min
Issued by
NWS Lake Charles, LA
Hail
0.00 in
Wind
30

County Lafayette Parish, LA

The radar

The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3389 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS84 KLCH 012002
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
302 PM CDT Wed Sep 1 2021
 
LAZ033-043-044-012045-
Acadia LA-Lafayette LA-St. Landry LA-
302 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern
Lafayette, northeastern Acadia, northwestern St. Martin and south
central St. Landry Parishes through 345 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm OVER
Branch, or NEAR Church Point, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lafayette, Opelousas, Scott, Rayne, Carencro, Church Point,
Leonville, Sunset, Grand Coteau and Cankton.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 93 and 105.
 Interstate 49 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 9197 3041 9198 3038 9198 3037 9199
      3036 9197 3022 9198 3027 9236 3045 9235
      3049 9197
TIME...MOT...LOC 2001Z 270DEG 13KT 3036 9228 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

54

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 12:29 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 1, 12:29 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1229 PM CDT Wed Sep 1 2021

.AVIATION...

Scattered showers and thunderstorms have begun to fire up along
and south of the I-10 corridor this afternoon and are beginning to
affect the nearby terminals. Expect VCTS to continue through the
afternoon, with the occasional heavy downpour possible. Any
convection moving across the terminals will be capable of
producing periods of reduced VIS and gusty winds. Convection will
begin to die off around 00 to 01Z, with quiet and dry weather
expected thereafter as we head into the overnight hours. Tomorrow
morning, a period of reduced VIS due to fog is likely across all
terminals, with this expected to lift with sunrise by 13Z.
Thereafter, VFR conditions are expected.

17

&&

.PREV DISCUSSION... /issued 1010 AM CDT Wed Sep 1 2021/

UPDATE...

Forecast is largely on track this morning with only a couple of
tweaks needed to the temp/POP forecast for the rest of the
morning. Currently temps are sitting around the mid to upper 80s
across the region, and with plenty of sunshine still expecting
highs to sore into the mid to upper 90s this afternoon. Scattered
showers are noted offshore and along the coast at this time, with
some of this convection expected to spread inland towards the
I-10 corridor through the afternoon. Not expecting this convection
to become extremely widespread so it shouldn't hinder heating too
much this afternoon.

17

PREV DISCUSSION... /issued 652 AM CDT Wed Sep 1 2021/

AVIATION...
Storms down along the coast are starting to move inland this
morning. These storms will gradually spread northward and into the
lakes region of southeast Texas and central Louisiana. Storms will
lower the ceiling to around 025 to 035... vsby to range from two
to four miles and gusty winds. At times MVFR in and near storms
otherwise... VFR outside of weather activity. Storm activity
tapering off during the evening hours.

PREV DISCUSSION... /issued 551 AM CDT Wed Sep 1 2021/

UPDATE... Have issued a Heat Advisory for late this morning
through the afternoon hours as heat indices will range from 104 to
110 degrees. The Heat Advisory will run through 6 pm.

DISCUSSION...
SHORT TERM [Today through Saturday morning]...
A rather quite weather pattern across the US this am as the
remains of Ida will exit the northeast US coast late today into
tomorrow. Temperatures range from the mid 60s across the northern
plain states down to near 70 northern Louisiana with the lower 80
at our the beaches. Radar was also picking up some small light
showers in the coastal waters. These storms are moving to the
north northeast following the low level wind flow pattern.

Lots of moisture remains in the atmosphere with precip water
around two inches and evening CAPE 3100 j/kg from last night.
Looking at a weak backdoor front dropping down into central
Louisiana by this afternoon before stalling. Moisture pooling
south of the boundary over this region as the ridge aloft over
Texas should be far enough to the west that the remains of the
weakness aloft should be enough to see another day of scattered
showers and thunderstorms. One of the issues for today will be the
temperatures which are expected to top out in the mid 90s with
the heat index above the century mark into the early evening
hours before trailing off a but through midnight. Remember to
remain hydrated while working outside. Thursday will see elevated
chances for showers but this will trail off on Friday and into
the weekend. The 500 mb ridge will build across eastern Texas and
into central Louisiana with rain chances falling slowly back to a
seasonal climo range of 20 to 30 percent for the afternoon hours.

LONG TERM [Saturday through Wednesday]...

A low level plume of moisture extending from the absorbed remnants
of Ida into the central gulf will lift back across the region
Friday. Despite the increasing moisture, upper level ridging
centered over the arklatex will keep a lid on convection Saturday
which will,in turn yield above normal afternoon highs in the mid to
upper 90s. The forecast highs are on the upper end of most guidance,
but this seems prudent given the convective suppression of the
ridge. Said ridge is progged to retrograde westward by late Sunday
as an upper trof digs south across the eastern half of the U.S.

Both the operational Euro and GFS show a weak frontal boundary
pushing to the coast with ensembles for both also showing the same
general pattern. The boundary will push a plume of deep moisture
into the region, albeit from the north, which will enhance PoPs
through the first half of next week. Putting less faith in the more
progressive Euro which pushes the boundary out into the gulf as it's
an outlier at present and would be bucking climatological norms for
the first week of September.

Jones

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  97  74  96 /  20  50  10  10
LCH  77  93  76  94 /  20  60  20  30
LFT  76  94  74  94 /  20  70  20  30
BPT  75  94  75  94 /  20  60  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 6 PM CDT this evening for LAZ027>033-041>045-
     052>055-073-074.

TX...Heat Advisory until 6 PM CDT this evening for TXZ180-201-215-216-
     259>262.

GM...None.
&&
Hazardous weather outlook, Sep 1, 4:18 AM CDT, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
418 AM CDT Wed Sep 1 2021

GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
020930-
Calcasieu Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
418 AM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana,
southeast Texas and the coastal lakes and bays of the Gulf of
Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.
Showers & tstorms expected along and south of the I-10 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Typical weather pattern for southeast Texas and southern Louisiana
with scattered showers and isolated thunderstorms. Heat indices
running above the century mark during the afternoon hours.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-435-450-452-455-470-472-475-020930-
Sabine Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
418 AM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.
Isolated showers and thunderstorms over the coastal waters.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated showers and thunderstorms over the coastal waters.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 1, 2:06 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
206 PM CDT Wed Sep 1 2021

LAZ044-052-011945-
Lafayette LA-Vermilion LA-
206 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southwestern
Lafayette, southeastern Acadia and northeastern Vermilion Parishes
through 245 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm OVER
Indian Bayou, or NEAR Kaplan, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kaplan, Duson, Maurice, Meaux, Indian Bayou, Ridge and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3009 9235 3012 9232 3013 9230 3015 9229
      3015 9228 3017 9225 3021 9225 3022 9223
      3022 9222 3024 9221 3024 9217 3006 9201
      2996 9225
TIME...MOT...LOC 1905Z 233DEG 6KT 3008 9225

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

54
Special weather statement, Sep 1, 2:22 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
222 PM CDT Wed Sep 1 2021

LAZ052-053-012000-
Iberia LA-Vermilion LA-
222 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of west central Iberia
and northeastern Vermilion Parishes through 300 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Abbeville, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Avery Island, Intracoastal City, Erath, Delcambre, Meaux,
Esther and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2976 9213 2977 9214 2976 9215 2980 9220
      2991 9230 3005 9216 2988 9187 2984 9191
      2984 9193 2983 9192 2982 9193 2983 9197
      2979 9198 2978 9204 2973 9212
TIME...MOT...LOC 1921Z 310DEG 10KT 2993 9217

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

54
Special weather statement, Sep 1, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
302 PM CDT Wed Sep 1 2021

LAZ033-043-044-012045-
Acadia LA-Lafayette LA-St. Landry LA-
302 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern
Lafayette, northeastern Acadia, northwestern St. Martin and south
central St. Landry Parishes through 345 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm OVER
Branch, or NEAR Church Point, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, Opelousas, Scott, Rayne, Carencro, Church Point,
Leonville, Sunset, Grand Coteau and Cankton.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 93 and 105.
 Interstate 49 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 9197 3041 9198 3038 9198 3037 9199
      3036 9197 3022 9198 3027 9236 3045 9235
      3049 9197
TIME...MOT...LOC 2001Z 270DEG 13KT 3036 9228

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

54

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:43 AM CDTHeat AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more12 hr
Sep 1, 2:06 PM CDTSpecial Weather StatementLCHLafayette39 min
Sep 1, 2:22 PM CDTSpecial Weather StatementLCHVermilion38 min
Sep 1, 3:43 PM CDTSpecial Weather StatementLCHAcadia47 min
Sep 1, 4:10 PM CDTSpecial Weather StatementLCHJefferson Davis50 min
Sep 1, 4:34 PM CDTSpecial Weather StatementLCHVernon41 min
Sep 1, 4:56 PM CDTSpecial Weather StatementLCHVernon49 min
Sep 1, 5:01 PM CDTSpecial Weather StatementLCHCameron44 min
Sep 1, 5:17 PM CDTSpecial Weather StatementLCHVernon43 min
Sep 1, 5:45 PM CDTSpecial Weather StatementLCHVernon45 min
Sep 1, 6:01 PM CDTSpecial Weather StatementLCHCameron44 min
Sep 1, 6:23 PM CDTSpecial Weather StatementLCHAllen, Beauregard37 min
Sep 1, 6:53 PM CDTSpecial Weather StatementLCHBeauregard52 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.